Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 23, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 17, 2011, 4:56 AM CDT for 24 counties in Texas. It took effect at Apr 17, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 4:56 AM CDT (09:56 UTC)
- In effect from
- Apr 17, 2011, 11:00 AM CDT
- Expired
- Apr 17, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4060 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS84 KLUB 170956 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 456 AM CDT SUN APR 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH TUESDAY... TXZ021>044-172100- /O.NEW.KLUB.FW.W.0023.110417T1600Z-110418T0100Z/ /O.CON.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/ /O.CON.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 456 AM CDT SUN APR 17 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER AND A VERY HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT BOTH MONDAY AND TUESDAY AFTERNOONS AND EVENINGS FOR THE SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER AND A VERY HIGH TO EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. FIRE WEATHER WATCHES REMAIN IN EFFECT BOTH MONDAY AND TUESDAY AFTERNOON AND EVENING. STRENGTHENING SOUTH TO SOUTHWEST WINDS TODAY ALONG WITH TEMPERATURES CLIMBING ABOVE NORMAL WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. 20 FOOT WINDS TODAY WILL INCREASE TO AROUND 20 TO 25 MPH WHILE RELATIVE HUMIDITY LEVELS DROP BELOW 10 PERCENT ON THE CAPROCK AND FROM 10 TO 15 PERCENT OVER THE ROLLING PLAINS. A MORE SIGNIFICANT THREAT OF CRITICAL FIRE WEATHER IS POSSIBLE MONDAY AND TUESDAY AS WINDS INCREASE IN ADVANCE OF AN UPPER STORM SYSTEM PASSING THROUGH THE WESTERN UNITED STATES. THIS WILL RAISE THE RISK FOR SIGNIFICANT WILDFIRES WHILE FURTHER EXACERBATING ANY ONGOING WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
092 WWUS84 KLUB 172033 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT SUN APR 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH TUESDAY... TXZ021>044-180100- /O.CON.KLUB.FW.W.0023.000000T0000Z-110418T0100Z/ /O.CON.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/ /O.CON.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 333 PM CDT SUN APR 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT BOTH MONDAY AND TUESDAY AFTERNOONS AND EVENINGS FOR THE SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY AND TUESDAY. SOUTHWESTERLY WINDS AT THE 20 FOOT LEVEL WILL CONTINUE TO INCREASE TO AROUND 20 MPH THIS AFTERNOON WITH OCCASIONAL GUSTS NEAR 30 MPH. COMBINED WITH LOW RELATIVE HUMIDITIES NEAR 10 PERCENT...THIS WILL FAVOR A RAPID SPREAD OF WILDFIRES UNTIL WINDS DIMINISH SHORTLY BEFORE SUNSET. SIMILAR CONDITIONS WILL REDEVELOP AREAWIDE ON MONDAY BEFORE A MORE SIGNIFICANT THREAT EMERGES ON TUESDAY AS A STORM SYSTEM EXITS THE CENTRAL ROCKIES. SUSTAINED WINDS BY TUESDAY AFTERNOON MAY APPROACH 30 MPH RESULTING IN AN ENHANCED THREAT OF LARGE WILDFIRES. MINIMUM RELATIVE HUMIDITIES BOTH MONDAY AND TUESDAY WILL RANGE BETWEEN 5 AND 10 PERCENT WITH GENERALLY POOR RECOVERIES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID ACTIVITIES THAT MAY RESULT IN OPEN FLAMES OR SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$
013 WWUS84 KLUB 180110 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CDT SUN APR 17 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH TUESDAY... TXZ021>044-181200- /O.EXP.KLUB.FW.W.0023.000000T0000Z-110418T0100Z/ /O.CON.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/ /O.CON.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 810 PM CDT SUN APR 17 2011 ...A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT BOTH MONDAY AND TUESDAY AFTERNOONS AND EVENINGS FOR THE SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... ...RED FLAG WARNING HAS EXPIRED FOR TONIGHT... THE RED FLAG WARNING HAS EXPIRED FOR TONIGHT. A FIRE WEATHER WATCH REMAINS IN EFFECT DURING THE AFTERNOON AND EVENING HOURS MONDAY AND TUESDAY. RED FLAG CONDITIONS HAVE COME TO AN END THIS EVENING AS WIND SPEEDS HAVE DECREASED. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP AREAWIDE ON MONDAY BEFORE A MORE SIGNIFICANT THREAT EMERGES ON TUESDAY AS A STORM SYSTEM EXITS THE CENTRAL ROCKIES. SUSTAINED WINDS BY TUESDAY AFTERNOON MAY APPROACH 30 MPH RESULTING IN AN ENHANCED THREAT OF LARGE WILDFIRES. MINIMUM RELATIVE HUMIDITIES BOTH MONDAY AND TUESDAY WILL RANGE BETWEEN 5 AND 10 PERCENT WITH GENERALLY POOR RECOVERIES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 4:18 AM CDT, 38 minutes earlier.
Area forecast discussion, Apr 17, 4:18 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 418 AM CDT SUN APR 17 2011 .SHORT TERM... A VERY WEAK SHORT WAVE TROUGH WILL MOVE NORTH OF THE AREA TODAY BUT MAY STRENGTHEN A SURFACE PRESSURE TROUGH THIS AFTERNOON. EXPECT TWO GENERAL WIND MAX AREAS THIS AFTERNOON. THE FIRST WILL BE OFF THE CAPROCK AND WILL OCCUR EARLIER IN THE DAY. A 40-50KT LOW LEVEL JET WILL TRANSLATE TO HIGHER SURFACE WINDS BY MID MORNING OFF THE CAPROCK. THE OTHER WIND MAX WILL BE OVER THE WESTERN SOUTH PLAINS THROUGH THE EXTREME SOUTHWESTERN TEXAS PANHANDLE. A SURFACE PRESSURE TROUGH WILL STRENGTHEN AND MOVE EAST TODAY. MIXING WILL ALSO BE DEEP ON THE CAPROCK BUT 700-600MB WINDS ARE NOT VERY STRONG. THERE IS LESS MIXING EXPECTED OFF THE CAPROCK. DRY AIR WILL CONTINUE TO INFILTRATE THE REGION WEST OF THE SURFACE TROUGH/DRYLINE. WITH THIS SURFACE FEATURE MOVING EAST...MUCH OF THE AREA WILL BE LEFT IN THE DRY SURFACE AIR WITH NO CHANCE OF MOISTURE RECOVERY. THE SOUTHERN ROLLING PLAINS HAS A SHOT OF BETTER MOISTURE LEVELS BY MONDAY MORNING. ANOTHER STRONG LOW LEVEL JET WILL DEVELOP AGAIN BY MONDAY MORNING BUT WILL MOSTLY BE EAST OF THE AREA ALONG WITH THE DEEPER MOISTURE. TEMPERATURES WILL SOAR INTO THE UPPER 80S AND LOWER 90S THIS AFTERNOON WITH A LOW LEVEL THERMAL RIDGE RAPIDLY BUILDING. THIS THERMAL RIDGE WILL EXPAND EAST WITH THE MOVEMENT OF THE SURFACE TROUGH. JDV && .LONG TERM... STRONGER WIND FIELDS WILL SPREAD BACK OVER THE AREA BY LATE MONDAY OR TUESDAY AS NEXT WESTERN U.S. TROUGH SWINGS THROUGH THE SOUTHERN PLAINS BY MID-WEEK. A COLD FRONT SHOULD SETTLE INTO THE AREA FOR WEDNESDAY BEFORE ANOTHER TROUGH RELOADS IN THE WEST THURSDAY AND WORKS EAST FRIDAY AND SATURDAY. AIRMASS WILL REMAIN EXCEPTIONALLY DRY THROUGH TUESDAY AND PROBABLY WILL BE NEAR WIND ADVISORY LEVELS FOR TUESDAY AT LEAST. THERE REMAINS HOPE IN LONGER TERM MODEL SOLUTIONS FOR AT LEAST A MODEST INCREASE IN MOISTURE LEVELS OVER THE ROLLING PLAINS THAT MAY SUPPORT A LOW CHANCE OF THUNDER ALONG STATIONARY FRONT. CONFIDENCE IS LOW BUT SOLUTIONS HAVE BEEN PERSISTENT WITH THESE THUNDER CHANCES. THE WAVE KICKING EAST BY FRIDAY IS OF QUESTIONABLE AMPLITUDE. HAVE TO FAVOR DRIER TREND AGAIN BY FRIDAY AS WESTERLY COMPONENT WINDS ALOFT INCREASE... THOUGH SOLUTIONS REMAIN PERSISTENT WITH THUNDER NEAR-BY FRIDAY AS WELL. LATEST MODEL RUNS HAVE TRENDED WARMER FOR TUESDAY WITH LESS IMPACT FROM A POSSIBLE WEAK PACIFIC FRONTAL PASSAGE. THIS MAY ALLOW VERY DEEP MIXING TUESDAY AFTERNOON WITH STRONGER WINDS IMPLIED. WARMER AND VERY DRY WINDS WILL BE INCREASING CONCERN AGAIN LATE IN THE WEEK THOUGH SOLUTIONS STILL DIVERGE. RMCQUEEN && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON. A SURFACE TROUGH WILL STRENGTHEN TODAY GIVING WAY TO STRONGER WINDS. THE STRONGEST WINDS ARE EXPECTED TO BE OVER THE ROLLING PLAINS AND WESTERN SOUTH PLAINS WHERE SPEEDS AT THE 20 FOOT LEVEL ARE EXPECTED TO BE BETWEEN 20 AND 30 MPH. A LOW LEVEL THERMAL RIDGE WILL BUILD OVER THE AREA TODAY CAUSING TEMPERATURES TO RAPIDLY INCREASE INTO THE UPPER 80S TO LOWER 90S OR ABOUT 20-25 DEGREES ABOVE NORMAL. THIS IN COMBINATION WITH THE VERY DRY AIR WILL RESULT IN RELATIVE HUMIDITIES IN THE SINGLE DIGITS. STRONGER WIND FIELD WILL OVER-SPREAD THE AREA EARLY IN THE WEEK WHILE THE LOW LEVEL THERMAL RIDGE APPEARS TO BE OVER THE AREA AGAIN ON MONDAY...AND TRENDING FIRMER BACK WEST OVER OUR AREA STILL ON TUESDAY. THERE STILL IS SOME QUESTION IF WINDS MONDAY WILL BE ABLE TO RESPOND TO THE STRONGER WINDS ALOFT SO HOLDING ON TO FIRE WEATHER WATCH FOR NOW...WHILE TUESDAY APPEARS TO BE A MORE CERTAIN SOLID FIRE WEATHER DAY THOUGH NOT QUITE FITTING INTO THE OUTLOOK PATTERN. WARMER NIGHTS COMING UP WONT HELP EITHER. STAY TUNED. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 88 48 91 46 84 / 0 0 0 0 0 TULIA 89 50 92 51 86 / 0 0 0 0 0 PLAINVIEW 88 50 92 51 86 / 0 0 0 0 0 LEVELLAND 91 52 93 51 89 / 0 0 0 0 0 LUBBOCK 90 52 93 55 89 / 0 0 0 0 0 DENVER CITY 91 53 92 53 90 / 0 0 0 0 0 BROWNFIELD 92 52 93 53 89 / 0 0 0 0 0 CHILDRESS 91 53 96 58 91 / 0 0 0 0 0 SPUR 92 53 95 56 91 / 0 0 0 0 0 ASPERMONT 93 61 97 58 94 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 01/05
Hazardous weather outlook, Apr 17, 4:23 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 423 AM CDT SUN APR 17 2011 TXZ021>044-180930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 423 AM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE OUTLOOK AREA FROM LATE THIS MORNING THROUGH EARLY EVENING. A RED FLAG WARNING IS IN EFFECT FOR TODAY. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS SUBSIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER IS POSSIBLE MONDAY AND TUESDAY WITH THE COMBINATION OF VERY WARM TEMPERATURES...STRONG WINDS...VERY LOW RELATIVE HUMIDITY...AND DEEPENING DROUGHT. A FIRE WEATHER WATCH IS IN EFFECT OVER THE REGION MONDAY AND TUESDAY. WIND SPEEDS COULD BE SUSTAINED AT OVER 30 MPH EACH OF THOSE DAYS.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.